Alert archive / Massachusetts / Frost Advisories in 2006

Frost Advisory 1, NWS Boston/Norton, MA

September 11, 2006Franklin County, Hampshire County, Massachusetts; Cheshire County, New Hampshire

NWS Boston/Norton, MA issued this frost advisory at Sep 11, 2006, 4:06 AM EDT for Franklin County, Hampshire County, Massachusetts; Cheshire County, New Hampshire. It took effect at Sep 11, 2006, 3:45 PM EDT. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Sep 11, 2006, 4:06 AM EDT (08:06 UTC)
In effect from
Sep 11, 2006, 3:45 PM EDT
Expired
Sep 12, 2006, 9:00 AM EDT
In force
17 hr
Issued by
NWS Boston/Norton, MA

Counties Franklin County, MA, Hampshire County, MA, Cheshire County, NH

The radar

The Albany radar (KENX), 128 km from the middle of the area, began a volume at 08:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 8.1 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2006-09-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2006-09-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -104 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1504 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
-104 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KBOX 110806
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
406 AM EDT MON SEP 11 2006

MAZ002-003-NHZ011-112100-
/O.NEW.KBOX.FR.Y.0001.060912T0400Z-060912T1300Z/
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-CHESHIRE NH-
INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE...
JAFFREY...KEENE
406 AM EDT MON SEP 11 2006

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
TUESDAY FOR SOUTHWEST NEW HAMPSHIRE INTO FRANKLIN COUNTY OF
NORTHWESTERN MASSACHUSETTS.

A LARGE AREA OF HIGH PRESSURE WILL BUILD OUT OF EASTERN CANADA 
TODAY THROUGH WEDNESDAY. THE COMBINATION OF MOSTLY CLEAR SKIES 
AND LIGHT WINDS WILL ALLOW TEMPERATURES TO QUICKLY FALL AFTER 
SUNSET THIS EVENING...WITH READINGS DROPPING TO THE MID 30S 
AFTER MIDNIGHT.

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP. 
THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO HARVEST TENDER
VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE
COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

$$

EVT
3 follow-up statements
000 
WWUS71 KBOX 111945
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
345 PM EDT MON SEP 11 2006

MAZ008-120345-
/O.EXA.KBOX.FR.Y.0001.060912T0400Z-060912T1300Z/
WESTERN HAMPSHIRE MA-
INCLUDING THE CITY OF...CHESTERFIELD
345 PM EDT MON SEP 11 2006

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
TUESDAY FOR WESTERN HAMPSHIRE COUNTY. 

A LARGE AREA OF HIGH PRESSURE WILL BUILD OUT FROM EASTERN CANADA 
THROUGH WEDNESDAY. THE COMBINATION OF MOSTLY CLEAR SKIES AND LIGHT
WINDS WILL ALLOW TEMPERATURES TO QUICKLY FALL AFTER SUNSET THIS
EVENING...WITH READINGS DROPPING TO THE MID 30S AFTER MIDNIGHT.

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP.
THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO HARVEST TENDER
VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE
COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

$$

MAZ002-003-NHZ011-120345-
/O.CON.KBOX.FR.Y.0001.060912T0400Z-060912T1300Z/
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-CHESHIRE NH-
INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE...
JAFFREY...KEENE
345 PM EDT MON SEP 11 2006

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
EDT TUESDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
EDT TUESDAY FOR FRANKLIN AND CHESHIRE COUNTIES. 

A LARGE AREA OF HIGH PRESSURE WILL BUILD FROM EASTERN CANADA THROUGH
WEDNESDAY. THE COMBINATION OF MOSTLY CLEAR SKIES AND LIGHT WINDS WILL
ALLOW TEMPERATURES TO QUICKLY FALL AFTER SUNSET THIS EVENING...WITH
READINGS DROPPING TO THE MID 30S AFTER MIDNIGHT.

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP.
THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO HARVEST TENDER
VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE
COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

$$

STRAUSS
000 
WWUS71 KBOX 120143
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
943 PM EDT MON SEP 11 2006

MAZ002-003-008-NHZ011-120945-
/O.CON.KBOX.FR.Y.0001.060912T0400Z-060912T1300Z/
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-WESTERN HAMPSHIRE MA-
CHESHIRE NH-
INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE...
CHESTERFIELD...JAFFREY...KEENE
943 PM EDT MON SEP 11 2006

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT TUESDAY...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT TUESDAY. 

AREAS OF FROST WILL DEVELOP OVERNIGHT ACROSS PARTS OF SOUTHWEST NEW
HAMPSHIRE AND NORTHWEST MASSACHUSETTS.

A LARGE AREA OF HIGH PRESSURE FROM EASTERN CANADA HAS USHERED IN A
CHILLY AIRMASS ACROSS SOUTHERN NEW ENGLAND. THE COMBINATION OF
MOSTLY CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL
INTO THE MID 30S BY EARLY TUESDAY MORNING WITH AREAS OF FROST
DEVELOPING.

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP.
THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO HARVEST TENDER
VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE
COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

$$
000 
WWUS71 KBOX 120839
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
439 AM EDT TUE SEP 12 2006

MAZ002-003-008-NHZ011-121300-
/O.CON.KBOX.FR.Y.0001.000000T0000Z-060912T1300Z/
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-WESTERN HAMPSHIRE MA-
CHESHIRE NH-
INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE...
CHESTERFIELD...JAFFREY...KEENE
439 AM EDT TUE SEP 12 2006

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING. 

AREAS OF FROST WILL DEVELOP OVERNIGHT ACROSS PARTS OF SOUTHWEST
NEW HAMPSHIRE AND NORTHWEST MASSACHUSETTS.

A LARGE AREA OF HIGH PRESSURE FROM EASTERN CANADA HAS USHERED IN
A CHILLY AIRMASS ACROSS SOUTHERN NEW ENGLAND. THE COMBINATION OF
MOSTLY CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO
FALL INTO THE MID 30S EARLY THIS MORNING WITH AREAS OF FROST
DEVELOPING.

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP.
THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO HARVEST TENDER
VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE
COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

$$

EVT

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this frost advisory went out at Sep 11, 4:06 AM EDT, 0 minutes earlier.

Area forecast discussion, Sep 11, 4:06 AM EDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
406 AM EDT MON SEP 11 2006

.SHORT TERM /TODAY THROUGH TUESDAY/...
COMING UP.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
HIGH PRESSURE IN CONTROL TUESDAY NIGHT AND WEDNESDAY WITH DRY
WEATHER. THE UPPER RIDGE FINALLY MOVES EAST OF MASSACHUSETTS AROUND
18Z WITH A DIGGING TROF OVER THE GREAT LAKES...SKY COVER SHOULD
SLOWLY INCREASE AFTER 18Z WITH MOST OF THE INCREASE WEDNESDAY NIGHT.

THE UPPER TROF AND CORRESPONDING SURFACE SYSTEM APPROACH ON THURSDAY.
TIME SECTIONS SHOW DRY AIR AT 800 MB THROUGH AT LEAST MIDNIGHT IN
WESTERN SECTIONS AND MUCH OF THE NIGHT IN EASTERN SECTIONS. SO WE
HAVE SLOWED THE ONSET OF CHANCE POPS BY AROUND 6 HOURS. HAVE THEN
MAINTAINED HIGH CHANCE OR LOW LIKELY POPS FOR THURSDAY.

&&

.AVIATION...
COMING UP.

&&

.MARINE...

HURRICANE MODEL SEAS TUESDAY NIGHT ARE APPROXIMATELY 50 PERCENT
GREATER THAN THE WAVEWATCH VALUES. WE COMPROMISED AND INCREASED WW
BY 25 PERCENT FOR TUESDAY NIGHT/WEDNESDAY...THEN TOOK WW AT PAR BEYOND
WEDNESDAY. WITH THIS IN MIND...WE EXTENDED THE SMALL CRAFT ADVISORY
INTO TUESDAY NIGHT.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...FROST ADVISORY FOR MAZ002-003 FROM MIDNIGHT TUESDAY TO 9 AM
     TUESDAY.
  ...HIGH SURF ADVISORY FOR MAZ007-015-016-019>024 UNTIL 8 PM
     TUESDAY.
NH...FROST ADVISORY FOR NHZ011 FROM MIDNIGHT TUESDAY TO 9 AM
     TUESDAY.
RI...HIGH SURF ADVISORY FOR RIZ006>008 UNTIL 8 PM TUESDAY.
MARINE...SMALL CRAFT ADVISORY FOR ANZ231-234 FROM 8 AM MONDAY TO 7 PM
     TUESDAY.
  ...SMALL CRAFT ADVISORY FOR ANZ232-235-237-250-254-255 UNTIL 8 AM
     WEDNESDAY.
  ...SMALL CRAFT ADVISORY FOR ANZ233 UNTIL 7 PM TUESDAY.
&&

SHORT TERM...EVT
LONG TERM...WTB
AVIATION...EVT
MARINE...WTB/EVT
Hazardous weather outlook, Sep 10, 4:42 PM EDT, 11 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
442 PM EDT SUN SEP 10 2006

ANZ230>237-250-254-255-CTZ002>004-MAZ002>024-026-NHZ011-012-015-
RIZ001>008-112045-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-
BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA
OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE
SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-HARTFORD CT-
TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-
NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-
EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-
EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-
WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA-
EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-
EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-NORTHERN MIDDLESEX MA-
CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-
BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
442 PM EDT SUN SEP 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...
NORTHEAST MASSACHUSETTS...SOUTHEAST MASSACHUSETTS...WESTERN
MASSACHUSETTS...MASSACHUSETTS COASTAL WATERS...SOUTHERN NEW
HAMPSHIRE...CENTRAL RHODE ISLAND...NORTHERN RHODE ISLAND...
SOUTHERN RHODE ISLAND AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT
A HIGH SURF ADVISORY IS IN EFFECT FOR THE MASSACHUSETTS AND RHODE
ISLAND COASTS. A SOUTHEAST SWELL OF UP TO 5 FEET...GENERATED BY
HURRICANE FLORENCE...MOVED ASHORE TODAY. THIS SWELL WILL CONTINUE TO
INCREASE TO 6 FEET OVERNIGHT...INCREASING THE RISK OF DANGEROUS RIP
CURRENTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A POSSIBILITY OF WIDELY SCATTERED FROST MONDAY NIGHT OVER
NORTHWESTERN MASSACHUSETTS AND SOUTHWEST NEW HAMPSHIRE.

THE HIGH SURF ADVISORY CONTINUES THROUGH TUESDAY FOR THE
MASSACHUSETTS AND RHODE ISLAND OCEAN COASTLINES. A SOUTHEAST SWELL OF
UP TO 8 FEET WILL BRING A RISK OF DANGEROUS RIP CURRENTS...
ESPECIALLY FOR A COUPLE OF HOURS EITHER SIDE OF HIGH TIDE. THE SWELL
WILL ALSO COMBINE WITH HIGH ASTRONOMICAL TIDES TO PRODUCE MINOR
SPLASHOVER ALONG THE COASTLINE NEAR THE TIME OF HIGH TIDE. THIS MAY
LEAD TO BEACH EROSION. THE OCEAN SWELL WILL DIMINISH WEDNESDAY.

GALE FORCE WIND GUSTS OF 35 KNOTS ARE POSSIBLE OVER THE COASTAL
WATERS FROM PROVINCETOWN TO CHATHAM TO NANTUCKET TO MONTAUK TUE.
A GALE WARNING WILL LIKELY BE NEEDED IN SUBSEQUENT FORECAST PACKAGES.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ALONG THE COAST ARE ENCOURAGED TO REPORT ANY
OCCURRENCES OF RIP CURRENTS...SPLASHOVER...OR BEACH EROSION TONIGHT
TUESDAY.

FIELD

Nearby

Frost Advisories in Massachusetts, 2006Frost Advisories in New Hampshire, 2006Every frost advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.